Alert archive / West Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Aug 2, 2016, 5:52 PM EDT for Webster County, West Virginia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 2, 2016, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, WV
County Webster County, WV
The radar
The Charleston,WV radar (KRLX), 115 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WWUS81 KRLX 022152 SPSRLX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 552 PM EDT TUE AUG 2 2016 WVZ038-022245- WEBSTER- 552 PM EDT TUE AUG 2 2016 ...TORRENTIAL DOWNPOURS WILL AFFECT NORTH CENTRAL WEBSTER COUNTY... AT 551 PM EDT...TORRENTIAL DOWNPOURS WERE OVER NORTH CENTRAL WEBSTER COUNTY. THE HEAVY RAIN IS NEARLY STATIONARY. A QUICK 1 TO 2 INCHES OF RAIN IS POSSIBLE. THIS MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... DIANA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3855 8056 3863 8047 3859 8031 3849 8032 TIME...MOT...LOC 2151Z 264DEG 3KT 3858 8046 $$ 30
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:19 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 2, 3:19 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Charleston WV 319 PM EDT TUE AUG 2 2016 .SYNOPSIS... Northwest flow aloft with a lingering surface boundary to our south dissolves by Wednesday, as an upper level ridge moves through Thursday. A cold front crosses late Friday night into Saturday. && .NEAR TERM /THROUGH WEDNESDAY/... Vort max...evident on satellite and radar across southeast KY will continue to dive south and east through this evening...generating showers and thunderstorms...mostly across southern and eastern zones. Drier conditions across the north...and parts of southeast Ohio. PW values across the south around 1.5 inches...and this combined with overall light flow...will lead to slow moving storms with heavy downpours. May have localized water issues as a result...particularly if repetitive storms hit the same area. FFG values generally around 1.7 inches in an hour across the south. Overnight tonight...bulk of convection will die off as vort max slides off to the east...with widespread fog development expected again...particularly in the areas where precipitation occurs today. On Wednesday...southeasterly flow will increase...with additional showers and storms developing in the southeasterly upslope flow...drifting into the lowlands. Storms will once again be slow movers in the overall light flow pattern. Mountainous counties may remain rather socked in with cloud cover during the day Wednesday...and maintained temperatures on the cooler side of guidance there. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Models are showing some lift Wednesday night...so will keep some small pops through the night. Models then showing the best moisture on Thursday in northeastern WV...so will go with the highest pops in that region. Some model differences then exist on Friday with how much moisture will remain over the region. Therefore...will keep pops fairly generic until the front arrives Friday night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Used a blend of the ECMWF/GFS/ECENS mean/ and GEFS Mean. This would have a cold front pushing into through the region on Saturday...then stalling south the area for Sunday and Monday. Moisture begins to return by Tuesday. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... Mainly vfr conditions with light surface winds...although sct convection is developing...and will persist through generally 00Z...with brief heavy downpours...and mvfr/ifr conditions in vicinity of storms. Greatest coverage of storms is expected across WV...southwest VA...and northeast KY. After 00Z...bulk of convection should begin to die off...however...IFR/LIFR fog should develop again after 03Z. Fog should generally dissipate after 14Z with a return to VFR conditions most locations...however...MVFR cigs are expected to develop and linger across higher terrain...including at sites kbkw...generally after 09Z. CONFIDENCE AND ALTERNATE SCENARIOS... FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: The timing and density of fog tonight may vary. Timing and development of MVFR cigs across the higher terrain may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H M H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M M H H H H H H M M M M EKN CONSISTENCY H H H H H H H H H H M H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... Brief IFR possible in showers and thunderstorms Friday into Saturday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/SL NEAR TERM...SL SHORT TERM...RPY LONG TERM...RPY AVIATION...SL
Hazardous weather outlook, Aug 2, 4:51 AM EDT, 13 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 451 AM EDT TUE AUG 2 2016 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-030900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 451 AM EDT TUE AUG 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MZ / TRM
In the hours before
Special weather statement, Aug 2, 2:04 PM EDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 204 PM EDT TUE AUG 2 2016 WVZ008-016>018-027>029-037-022000- CLAY-CALHOUN-BRAXTON-NICHOLAS-ROANE-JACKSON-WIRT-GILMER- 204 PM EDT TUE AUG 2 2016 ...AN AREA OF STRONG STORMS WILL AFFECT ROANE...SOUTHWESTERN WIRT...NORTH CENTRAL NICHOLAS...CALHOUN...NORTHEASTERN CLAY... SOUTHWESTERN GILMER...BRAXTON AND NORTHEASTERN JACKSON COUNTIES... AT 201 PM EDT...STORMS WERE CLUSTERED OVER ARNOLDSBURG... OR 10 MILES SOUTH OF GRANTSVILLE...DRIFTING NORTHEAST. LOCATIONS IMPACTED INCLUDE... RIPLEY...SPENCER...SUTTON...GASSAWAY...SANDYVILLE...ARNOLDSBURG... BIRCH RIVER...BIG OTTER...WALLBACK...HARRISON...FLATWOODS...REEDY... FAIRPLAIN...WILSIE...CHLOE...ORMA...HARMONY...SERVIA... GANDEEVILLE AND EXCHANGE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 NEAR MILE MARKER 31...AND BETWEEN MILE MARKERS 34 AND 73. INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 131 AND 140. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3878 8179 3902 8161 3874 8048 3844 8074 TIME...MOT...LOC 1801Z 240DEG 49KT 3877 8115 21
Special weather statement, Aug 2, 2:12 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 PM EDT TUE AUG 2 2016
WVZ037-038-046-047-022015-
POCAHONTAS-WEBSTER-NICHOLAS-RANDOLPH-
212 PM EDT TUE AUG 2 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT POCAHONTAS...
SOUTHWESTERN RANDOLPH...SOUTHEASTERN NICHOLAS AND SOUTHEASTERN
WEBSTER COUNTIES...
AT 210 PM EDT...SHOWERS AND THUNDERSTORMS WERE CLUSTERED 10 MILES
NORTHEAST OF RICHWOOD...DRIFTING SOUTHEAST.
LOCATIONS IMPACTED INCLUDE...
RICHWOOD...MARLINTON...CASS SCENIC RAILROAD...SNOWSHOE...HILLSBORO...
NETTIE...BUCKEYE...CRANBERRY MOUNTAIN NATURE CENTER...SLATY FORK...
FROST...MINNEHAHA SPRINGS...EDRAY AND DUNMORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3836 7976 3831 7981 3827 7979 3819 7992
3815 7992 3813 7994 3810 7993 3806 7997
3806 8011 3804 8017 3805 8027 3811 8036
3823 8036 3826 8043 3814 8062 3818 8075
3853 8017 3836 7973
TIME...MOT...LOC 1810Z 242DEG 46KT 3830 8036
21Special weather statement, Aug 2, 2:56 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
256 PM EDT TUE AUG 2 2016
WVZ035-036-022000-
FAYETTE-RALEIGH-
256 PM EDT TUE AUG 2 2016
...TORRENTIAL DOWNPOURS WILL AFFECT NORTHEASTERN RALEIGH AND SOUTH
CENTRAL FAYETTE COUNTIES...
AT 254 PM EDT...AN AREA OF HEAVY RAIN WAS LOCATED NEAR PINEY
VIEW...OR 8 MILES NORTHEAST OF BECKLEY...MOVING NORTHEAST AT 10 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. A QUICK 1 TO 2
INCHES OF RAIN IS POSSIBLE. THIS MAY CAUSE LOCALIZED FLOODING. DO
NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...MOUNT HOPE...STANAFORD...PINEY VIEW...BEAVER...BRADLEY AND
DANIELS.
THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 123
AND 126.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3774 8114 3778 8119 3790 8118 3794 8111
3784 8102
TIME...MOT...LOC 1854Z 254DEG 7KT 3789 8110
30Local storm report, Aug 2, 4:55 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
455 PM EDT TUE AUG 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 2 NNE MOUNT HOPE 37.92N 81.16W
08/02/2016 FAYETTE WV DEPT OF HIGHWAYS
WATER OVER ROAD REPORTED ALONG WV 16 BETWEEN
GLEN JEAN AND DERRYHALE. ROAD CLOSURE PER
DOH.
&&
MECLocal storm report, Aug 2, 4:56 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 PM EDT TUE AUG 2 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 1 SW MOUNT HOPE 37.89N 81.18W
08/02/2016 FAYETTE WV PUBLIC
WATER OVER KILSYTH RD, TEMPORARY CLOSURE PER
DOH.
&&
MECSpecial weather statement, Aug 2, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 552 PM EDT TUE AUG 2 2016 WVZ038-022245- WEBSTER- 552 PM EDT TUE AUG 2 2016 ...TORRENTIAL DOWNPOURS WILL AFFECT NORTH CENTRAL WEBSTER COUNTY... AT 551 PM EDT...TORRENTIAL DOWNPOURS WERE OVER NORTH CENTRAL WEBSTER COUNTY. THE HEAVY RAIN IS NEARLY STATIONARY. A QUICK 1 TO 2 INCHES OF RAIN IS POSSIBLE. THIS MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... DIANA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3855 8056 3863 8047 3859 8031 3849 8032 TIME...MOT...LOC 2151Z 264DEG 3KT 3858 8046 30
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:04 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Jackson, Roane | 116 min |
| Aug 2, 2:12 PM EDT | Special Weather Statement | RLX | Pocahontas | 2 hr |
| Aug 2, 2:56 PM EDT | Special Weather Statement | RLX | Raleigh | 64 min |
| Aug 2, 3:06 PM EDT | Flash Flood Warning | RLX | Fayette, Raleigh | 3 hr |
| Aug 2, 6:24 PM EDT | Flash Flood Warning | RLX | Webster | 3 hr |
Nearby
Special Weather Statements in West Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.